Alert archive / Oklahoma / Wind Advisories in 2006
Wind Advisory 4, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 10, 2006, 4:12 AM CST for 34 counties in Oklahoma; 8 counties in Texas. It took effect at Feb 10, 2006, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2006, 4:12 AM CST (10:12 UTC)
- In effect from
- Feb 10, 2006, 6:00 AM CST
- Expired
- Feb 10, 2006, 3:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Norman, OK
All 42 counties
Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 82 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2261 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 491 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 101012 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 412 AM CST FRI FEB 10 2006 OKZ014>019-021>025-027>030-033>048-050>052-TXZ083>090-101815- /O.NEW.KOUN.WI.Y.0004.060210T1200Z-060210T2100Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN- MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE- MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...KINGFISHER...GUTHRIE...ELK CITY...SAYRE... BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 412 AM CST FRI FEB 10 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON FOR ALL OF WESTERN NORTH TEXAS AND MOST OF SOUTHERN AND CENTRAL OKLAHOMA. NORTH TO NORTHEAST WINDS WILL AVERAGE 25 TO 35 MPH IN THESE AREAS...WITH OCCASIONAL GUSTS TO BETWEEN 35 AND 40 MPH...THROUGHOUT MUCH OF THE MORNING. THE STRONG WINDS WILL LIKELY CONTINUE INTO AT LEAST EARLY AFTERNOON BEFORE DECREASING TO 15 TO 25 MPH DURING THE MID TO LATE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 10, 4:02 AM CST, 10 minutes earlier.
Area forecast discussion, Feb 10, 4:02 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
402 AM CST FRI FEB 10 2006
.DISCUSSION...
LARGE-SCALE PATTERN FINALLY GETTING A BIT MORE INTERESTING IN
TERMS OF WINTER WEATHER...COLD AND SNOW AND NOREASTERS AND STUFF.
THE CURRENT POSITIVE PNA PATTERN WILL CHANGE BY NEXT WEEK AS THE
CURRENT W COAST RIDGE AND EASTERN U.S. TROF ARE REPOSITIONED...
WITH TROFFING FROM NEAR HUDSON BAY SW TO THE W COAST AND RIDGING
FROM THE NE PACIFIC INTO AK AND FAR NW CANADA. THE RIDGING WILL
ALLOW ARCTIC AIR TO BECOME MORE FIRMLY ESTABLISHED DOWNSTREAM OVER
CENTRAL CANADA. LOWER-AMPLITUDE ZONAL FLOW WILL PREVAIL ACROSS
MUCH OF THE CONUS...WHICH WILL REDUCE THE CHANCES OF SUBSTANTIAL
COLD AIR PENETRATING S-WARD INTO THIS PART OF THE WORLD. BUT IT
WILL NOT ELIMINATE THE CHANCES COMPLETELY. IF THE LONGWAVE
TROFFING SETS UP FARTHER S INTO THE SW STATES...AS INDICATED BY
THE ECMWF...WE STILL COULD BE LOOKING AT SNOW/ICE AND MORE COLD
DURING THE LATTER HALF OF FEBRUARY. THE SEMI-PERMANENT EASTERN
TROF WILL RETROGRADE ENOUGH THIS WEEKEND TO ALLOW A SURFACE
CYCLONE TO DEEPEN OFF THE E COAST AND DUMP HEAVY SNOW ON PARTS OF
THE APPALACHIANS/NORTHEAST...WHILE CHILLY IF NOT BITTERLY COLD AIR
ADVANCES S/SE BEHIND IT INTO MUCH OF THE CONUS E OF THE ROCKIES.
BOTH OF THESE DEVELOPMENTS REPRESENT SOMETHING WEVE SEEN VERY
LITTLE OF THIS SEASON SO FAR. SO THIS MAY BE A SIGN THAT THE
RELENTLESS MILD/DRY PATTERN THAT HAS BEEN SO PREVALENT THIS WINTER
IN THE S PLAINS WILL GIVE WAY EVENTUALLY TO MORE CHALLENGING
WINTER WEATHER IN THE NOT-TOO-DISTANT FUTURE.
1048MB HIGH NOW OVER SW CANADA IS IMPRESSIVE BUT THE CANADIAN AIR
NOW MOVING INTO THE AREA IS NOTHING THAT WOULD MAKE HEADLINES -
UNLESS IT WERE A SEASON OF PREVAILING MILD WEATHER LIKE THIS
SEASON HAS BEEN. WE WILL KEEP HIGH TEMPS IN THE NOT-TOO-BAD 40S
AND 30S...WITH SATURDAY LIKELY BEING THE COOLEST AS 1000-500MB
THICKNESSES DROP TO AN IMPRESSIVE RANGE OF 516-524DAM OVER THE
CWA. LOWS IN THE TEENS/20S WILL ONLY SEEM HARSH DUE TO THE LACK OF
SUCH READINGS IN MOST AREAS FOR MUCH OF THE WINTER. WINDS WILL BE
A BIG FACTOR...LIKELY REMAINING RATHER STOUT TODAY THROUGH MUCH OF
SATURDAY AS THE COOLER AIR SPREADS S. IN FACT...0-1 KM WINDS ARE
PROGGED TO HIT 30-35KT OVER MUCH OF OUR S CWA THIS MORNING BEFORE
DECREASING THIS AFTERNOON. WE WILL ISSUE A WIND ADVISORY VALID
6AM-3PM FOR MOST OF OUR S AND CENTRAL CWA ON THIS BASIS. WIND
CHILLS WILL LIKELY DROP TO THE SINGLE DIGITS N TO TEENS S BOTH
TONIGHT AND SATURDAY NIGHT...WITH A FEW LOCALES DIPPING TO NEAR OR
BELOW ZERO IN NW OK.
PATCHY -RA CONTINUES TO INCREASE THIS MORNING ACROSS MUCH OF TX
INTO FAR S OK. CONSENSUS OF MODEL QPFS...AND HPC...CONFIRM BEST
CHANCES WILL REMAIN ACROSS OUR FAR SE THIS MORNING. ALTHOUGH A FEW
CG FLASHES ARE SHOWING UP BACK OVER TX/NM...WE WILL NOT MENTION
THUNDER AT THIS TIME. LOW POPS ARE CONTINUED FARTHER N AND W... FROM
OUR TX ZONES INTO CENTRAL OK. SOME OF THIS COULD MAKE IT TO THE
GROUND AS A LITTLE SNOW OR MIXED PRECIP...BUT ANY AMOUNTS ARE
EXPECTED TO BE TOO LIGHT TO CAUSE ANY PROBLEMS THIS FAR W. OUTSIDE
OF THIS WET-WEATHER ABBERATION TODAY...THE FORECAST WILL REMAIN
DRY FOR THE NEXT 7 DAYS. MIGHT NEED TO WATCH FOR LOW CHANCES IN
THE SE TUE NIGHT INTO WED...BUT FROM HERE IT LOOKS LIKE ANOTHER
SYSTEM MOVING BY TOO FAST TO TAP INTO SUFFICIENT LOW-LEVEL
MOISTURE.
TEMPS EXPECTED TO VARY FROM COOL TO MILD INTO FIRST PART OF NEXT
WEEK...FOLLOWED BY A MORE GENERAL RETURN TO COOL DURING MID TO
LATE WEEK AS ANOTHER CHUNK OF CANADIAN AIR BREAKS LOOSE. TUESDAY
COULD BE A DAY OF SPECIAL FIRE WEATHER CONCERN DUE TO STRONG S
WINDS AND RELATIVELY WARM/DRY AIR.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 46 22 37 18 / 20 0 0 0
HOBART OK 47 22 39 17 / 10 0 0 0
WICHITA FALLS TX 48 26 41 20 / 30 0 0 0
GAGE OK 44 17 37 13 / 0 0 0 0
PONCA CITY OK 46 20 35 16 / 10 0 0 0
DURANT OK 48 27 39 22 / 90 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM THIS MORNING TO 3 PM CST THIS AFTERNOON
FOR OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ021-OKZ022-
OKZ023-OKZ024-OKZ025-OKZ027-OKZ028-OKZ029-OKZ030-OKZ033-
OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-
OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-
OKZ051-OKZ052.
TX...WIND ADVISORY FROM 6 AM THIS MORNING TO 3 PM CST THIS AFTERNOON
FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
06 SHORT TERM
24 LONG TERMHazardous weather outlook, Feb 9, 11:15 PM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1115 PM CST THU FEB 9 2006
OKZ004>048-050>052-TXZ083>090-091800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST THU FEB 9 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED. A FEW THUNDERSTORMS WILL BE
POSSIBLE LATE TONIGHT IN SOUTHEASTERN OKLAHOMA.
DISCUSSION...
SOUTH WINDS WILL INCREASE TODAY AHEAD OF A COLD FRONT. THE FRONT
WILL REACH NORTHWESTERN OKLAHOMA BY MID-EVENING AND SOUTHEAST
OKLAHOMA BY SUNRISE FRIDAY. SHOWERS AND A FEW THUNDERSTORMS ARE
EXPECTED TO DEVELOP IN THE VICINITY OF THE FRONT LATE TONIGHT AS IT
MEETS INCREASED MOISTURE IN THE SOUTHEAST PART OF OKLAHOMA. WITH
INSTABILITY AND MOISTURE LIMITED...NO SEVERE STORMS ARE EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY FEB 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...2 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HIGH FIRE DANGER WILL OCCUR THIS AFTERNOON OVER THE WESTERN
PART OF OKLAHOMA AND WESTERN NORTH TEXAS. REFER TO THE FIRE DANGER
STATEMENT FOR DETAILS.
PLEASE USE EXTREME CAUTION TO PREVENT THE START OR SPREAD OF
WILDFIRES...WHICH COULD RESULT IN THE DESTRUCTION OF GRASSLANDS...
LIVESTOCK...FORESTS...AND PROPERTY.
A BURN BAN REMAINS IN EFFECT FOR WESTERN NORTH TEXAS...AND ALL OF
OKLAHOMA.
A BRIEF PERIOD OF LIGHT SLEET OR FREEZING RAIN WILL BE POSSIBLE IN
PARTS OF SOUTHEAST AND CENTRAL OKLAHOMA LATE TONIGHT AND EARLY
FRIDAY MORNING. AT THIS TIME IT APPEARS THAT IF ANY WINTRY
PRECIPITATION OCCURS IT WILL BE LIGHT AND IS NOT EXPECTED TO CAUSE
SIGNIFICANT TRAVEL PROBLEMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.
OTHER HAZARDOUS WEATHER...
ALTHOUGH TEMPERATURES WILL BE MUCH COOLER FRIDAY...STRONG NORTH
WINDS AND LOW HUMIDITIES WILL RESULT IN VERY HIGH FIRE
DANGER...ESPECIALLY ACROSS WESTERN NORTH TEXAS AND THE WESTERN HALF
OF OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM FRIDAY.Nearby
Wind Advisories in Oklahoma, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.